2008 Conference

PAUG 2008 Database Designer Conference at Silver Falls
May 3 (Saturday, 12 PM) – May 5 (Monday, 5 PM)
Alison Balter

Alison Balter
Alison Balter is a leading author of Microsoft Access books and SQL Server books, including Alison Balter’s Mastering Access 2007 Development, Teach Yourself SQL Server 2005 Express in 24 Hours, an Access 2007 Power User book and three Access 2007 e-books all for SAMS Publishing. She is a highly experienced developer and independent trainer. Alison develops applications using Access, SharePoint, .NET and SQL Server. She specializes in teaching others how to develop Windows and Web applications. During her 23 years in the computer industry, she has trained and consulted many people in corporations and government agencies. Alison is featured in several training videos for Blast Through Learning. Company Web Site Link Published Book List


Armen Stein

Armen Stein
Armen Stein, a Microsoft MVP, will show some cool techniques to use in your database development projects, including database design principles, handling dates on your Access forms, and estimating development time (one of the toughest challenges we all face.) Armen is President of J Street Technology, a leading Microsoft Access, ASP.NET, SQL Server, and Windows shopping cart development firm. Armen delivers a great deal of pragmatic material presented in a unique personable style, making him one of PAUG’s most popular conference speakers. Armen is co-author of Access 2003 VBA Programmer’s Reference and Access 2007 VBA Programmer’s Reference, and recently spoke at Office DevCon 2007 hosted by Microsoft in Sydney, Australia. Company Web Site Link Published Book List


Frank Bubenik

Frank Bubenik
Frank Bubenik – co-owner of Compass Computing Group, Inc. Frank focuses on SQL Server administration/development, .Net development using C# and VB.Net, MS Access application development with SQL Server back ends, VB 6 development and PDA development using Pen Dragon Forms. Frank is currently focusing in on his Small Business Specialist certification and expanding his background in SharePoint 3.0. His firm celebrated its 10th anniversary in business last year and has twice been named one of the fastest growing companies in Portland by the Business Journal. Company Web Site Link


Scott Walker

Scott Walker
Scott Walker’s company, Power Web Writer, specializes in Search Engine Optimization (SEO) and website design/development with particular emphasis on webpage content writing.  He has extensive experience with HTML, cascading style sheets (CSS), search engine optimization programming, Google AdWords and pay-per-click advertising, and Web 2.0 marketing.

Scott has been programming for the web since 1998.  He has successfully placed, and continues to maintain, all three of his personal eCommerce websites plus several business clients at the top of Google search rankings. 

Scott started MS Access programming in 1992, working both as a consultant and in-house database developer.  He is a member of SEMPDX (Portland ‘s search engine optimization organization) and currently holds the position of Secretary for PAUG. Company Web Site Link

Saturday May 4, 2008
9:00 AM to 12:00 PM

Upper Smith Creek Meeting Hall

  • Registration
  • Informal Networking
  • Hike
12:00 PM to 1:00 PM Lunch
1:00 PM to 3:00 PM Form Tips and Tricks:
What Every Developer Needs to Know About Forms
– Alison Balter
3:00 PM to 3:30 PM 30 Minute Break
3:30 PM to 5:30 PM Estimating Software Projects: techniques for estimating projects, preparing for the unknown, and communicating with your customer.
– Armen Stein
5:30 PM to 6:30 PM Dinner
6:30 PM to 8:30 PM Round Table – Panel Discussion/Networking
Sunday May 5, 2008
7:30 AM to 8:30 AM Breakfast
8:30 AM to 10:30 AM Class Modules
When to Use, How to Write
– Frank Bubenik
10:30 PM to 11:00 PM 30 Minute Break
11:00 AM to 12:00 PM How to Make your Web Site Work for You
– Scott Walker
12:00 PM to 1:00 PM Lunch
1:00 PM to 3:00 PM Database Design: some basic database design principles, and also cover common structures, naming conventions, and denormalization techniques.
– Armen Stein
3:00 PM to 3:30 PM 30 Minute Break
3:30 PM to 5:30 PM Working with the SQL Language
Writing T-SQL within your programming code for Access and SQL Server
– Alison Balter
5:30 PM to 6:30 PM Dinner
6:30 PM to 8:30 PM Round Table – Panel Discussion/Networking
Monday May 6, 2008
7:30 AM to 8:30 AM Breakfast
8:30 AM to 10:30 AM Slick Date Handling: easy code to implement a pop-up calendar control that requires no extra components, and some handy date handling functions.
– Armen Stein
10:30 PM to 10:45 PM 15 Minute Break
10:45 AM to 11:45 AM How to Make your Web Site Work for You
– Scott Walker
11:45 AM to 1:00 PM Checkout / Lunch
1:00 PM to 3:00 PM Report Tips and Tricks
(What Every Developer Needs to Know About Reports)
– Alison Balter
End of Conference

Leave a Reply